Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Tinnitus And Eustation tube
    avatar
    Jayblev2 posted:
    I have ear noise sensitivity at certain noise levels, have had a problems with Eustation tube or however u spell it, just in my left ear. The tube problem has been there for a year or so, just the tube easily closes n holds pressure when I'm driving around anywhere not just big hills and things, doctors gave me nose spray Allegra D and a anti biotic and that's it, I did have a head injury 2 years ago in march a concussion I bled on brain that was it no puncture wounds etc, but I feel great I'm not uncoordinated or anything I feel like my young self, so anyways long story short, I'm not making any or much eat wax in my left ear and when I stick a q tip in so far it's very sensitive and the other side isnt, could there be blockage on the other side? And this is what's causing my tubes to shut and require manual opening and what is causing my tinnitus?

    Note: I take pre work out supplements when I lift, I don't cycle like its says 3 weeks on 3 weeks off its loaded w caffeine, could this be a part of the tinnitus cause?
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    I have absolutely NO WAY of knowing what is causing YOUR tinnitus over the Internet, based solely on the information in your posting. There can be hundreds of reasons, and I do not know your medical history or have any way of examining you first-hand or ordering diagnostic tests.

    I can make some general comments....

    Eustachian tube problems can be very difficult to manage, and can have multiple (and over-lapping) causes. If you are having this much trouble, perhaps it is time to see an ENT specialist.

    Your brain injury can be a major cause of tinnitus, so this needs to be investigated. Have you seen a neurologist? You may be able to see a neuro-otologist (an ENT / neurologist combo) if you can find one.

    The lack of ear wax is not medically-relevant, but it can lead to external ear canal infections. Keep Q-tips out of your ear....ear wax is more beneficial than problematic, and Q-tips can make it worse. If you leave it alone, I suspect you will get some ear wax back.

    And, lose the caffeine. This can be another factor that is associated with tinnitus.
     
    avatar
    Jayblev2 replied to Rod Moser, PA, PhD's response:
    Ok thanks a lot !


    Helpful Tips

    Drugs and reactions
    As long as we're on the subject of reactions that Dr.s say they have never seen problems with their large number of patients over the ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.